Alert archive / California / Wind Advisories in 2008
Wind Advisory 26, NWS Phoenix, AZ
NWS Phoenix, AZ issued this wind advisory at Oct 10, 2008, 3:46 AM PDT. It took effect at Oct 10, 2008, 2:00 PM PDT. It was in force for 18 hr.
The area
The counties it named.
The facts
- Issued
- Oct 10, 2008, 3:46 AM PDT (10:46 UTC)
- In effect from
- Oct 10, 2008, 2:00 PM PDT
- Expired
- Oct 11, 2008, 8:00 AM PDT
- In force
- 18 hr
- Issued by
- NWS Phoenix, AZ
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KPSR 101046 NPWPSR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PHOENIX AZ 346 AM MST FRI OCT 10 2008 CAZ030-102300- /O.NEW.KPSR.WI.Y.0026.081010T2100Z-081011T0400Z/ JOSHUA TREE NATIONAL PARK- INCLUDING THE CITIES OF...COTTONWOOD VISITOR CENTER...KEYS VIEW... AND LOST HORSE 346 AM PDT FRI OCT 10 2008 ...WIND ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO 9 PM PDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A WIND ADVISORY FOR JOSHUA TREE NATIONAL PARK...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 9 PM PDT THIS EVENING. A STRONG LOW PRESSURE SYSTEM WILL TAKE SHAPE OVER THE WESTERN STATES THE NEXT COUPLE OF DAYS. THIS SYSTEM WILL BE RESPONSIBLE FOR CREATING STRONG AND GUSTY WINDS LATER THIS AFTERNOON AND INTO THE EVENING HOURS. WEST WINDS WILL INCREASE BY AFTERNOON TO BETWEEN 20 AND 30 MPH WITH SOME GUSTS TO NEAR 45 MPH POSSIBLE. A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF BETWEEN 30 AND 40 MPH ARE EXPECTED...OR WIND GUSTS OF BETWEEN 40 AND 58 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. EXTRA CAUTION IS ADVISED. $$ AZZ022-023-027-028-102300- /O.EXB.KPSR.WI.Y.0025.081011T1700Z-081012T0100Z/ NORTHWEST MARICOPA COUNTY-GREATER PHOENIX AREA- SOUTHWEST MARICOPA COUNTY-NORTHWEST AND NORTH CENTRAL PINAL COUNTY- INCLUDING THE CITIES OF...BUCKEYE...LAKE PLEASANT...MORRISTOWN... NEW RIVER...TONOPAH...WICKENBURG...CAREFREE...CAVE CREEK... CHANDLER...FOUNTAIN HILLS...GILBERT...GLENDALE...MESA...PEORIA... PHOENIX...SCOTTSDALE...SUN CITY...TEMPE...GILA BEND... APACHE JUNCTION...CASA GRANDE...COOLIDGE...AND FLORENCE 346 AM MST FRI OCT 10 2008 ...WIND ADVISORY IN EFFECT FROM 10 AM TO 6 PM MST SATURDAY... THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A WIND ADVISORY... WHICH IS IN EFFECT FROM 10 AM TO 6 PM MST SATURDAY. A STRONG LOW PRESSURE SYSTEM WILL TAKE SHAPE OVER THE WESTERN STATES THE NEXT COUPLE OF DAYS. THIS SYSTEM WILL BE RESPONSIBLE FOR CREATING STRONG AND GUSTY WINDS BY LATE SATURDAY MORNING AND CONTINUING THROUGH THE AFTERNOON HOURS. WEST WINDS WILL INCREASE BY AFTERNOON TO BETWEEN 20 AND 30 MPH WITH SOME GUSTS TO OVER 40 MPH POSSIBLE. A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF BETWEEN 30 AND 40 MPH ARE EXPECTED...OR WIND GUSTS OF BETWEEN 40 AND 58 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT AREAS COULD RESULT IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER A MILE AT TIMES IN BLOWING DUST OR BLOWING SAND. USE EXTRA CAUTION. $$ AZZ024-102300- /O.EXT.KPSR.WI.Y.0025.081011T1700Z-081012T0100Z/ SOUTHERN GILA COUNTY/TONTO NATIONAL FOREST FOOTHILLS- INCLUDING THE CITIES OF...GLOBE...MIAMI...SAN CARLOS... AND SUPERIOR...ALSO INCLUDING APACHE...BARTLETT...CANYON... HORSESHOE...ROOSEVELT...AND SAGUARO LAKES 346 AM MST FRI OCT 10 2008 ...WIND ADVISORY NOW IN EFFECT FROM 10 AM TO 6 PM MST SATURDAY... THE WIND ADVISORY IS NOW IN EFFECT FROM 10 AM TO 6 PM MST SATURDAY. A STRONG LOW PRESSURE SYSTEM WILL TAKE SHAPE OVER THE WESTERN STATES THE NEXT COUPLE OF DAYS. THIS SYSTEM WILL BE RESPONSIBLE FOR CREATING STRONG AND GUSTY WINDS BY LATE SATURDAY MORNING AND CONTINUING THROUGH THE AFTERNOON HOURS. WEST WINDS WILL INCREASE BY AFTERNOON TO BETWEEN 20 AND 30 MPH WITH SOME GUSTS TO NEAR 45 MPH POSSIBLE. A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF BETWEEN 30 AND 40 MPH ARE EXPECTED...OR WIND GUSTS OF BETWEEN 40 AND 58 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. EXTRA CAUTION IS ADVISED. $$ NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT WEATHER.GOV/PHOENIX ESTLE
4 follow-up statements
000 WWUS75 KPSR 102142 NPWPSR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PHOENIX AZ 242 PM MST FRI OCT 10 2008 CAZ032-033-110900- /O.EXB.KPSR.WI.Y.0026.081011T0000Z-081011T0900Z/ RIVERSIDE COUNTY/EASTERN DESERTS-IMPERIAL COUNTY- INCLUDING THE CITIES OF...CHIRIACO SUMMIT...DESERT CENTER... EAGLE MOUNTAIN...BRAWLEY...CALEXICO...EL CENTRO...GLAMIS... IMPERIAL...AND THE SALTON SEA 242 PM PDT FRI OCT 10 2008 ...WIND ADVISORY IN EFFECT UNTIL 2 AM PDT SATURDAY FOR IMPERIAL AND EASTERN RIVERSIDE COUNTIES... THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A WIND ADVISORY... WHICH IS IN EFFECT UNTIL 2 AM PDT SATURDAY. A DRY COLD FRONT WILL APPROACH AND THEN MOVE ACROSS IMPERIAL AND EASTERN RIVERSIDE COUNTIES THIS AFTERNOON AND TONIGHT. THIS WILL PRODUCE SOUTHWEST AND WEST WINDS OF 25 TO 35 MPH WITH GUSTS OF 40 TO 45 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. IN ADDITION...AREAS OF BLOWING SAND AND DUST CAN BE EXPECTED TO CAUSE SUDDENLY REDUCED VISIBILITIES AT TIMES. MOTORISTS...INCLUDING THOSE TRAVELING ALONG INTERSTATES 8 AND 10...ARE ADVISED TO USE EXTRA CAUTION. $$ CAZ030-110900- /O.EXT.KPSR.WI.Y.0026.000000T0000Z-081011T0900Z/ JOSHUA TREE NATIONAL PARK- INCLUDING THE CITIES OF...COTTONWOOD VISITOR CENTER...KEYS VIEW... AND LOST HORSE 242 PM PDT FRI OCT 10 2008 ...WIND ADVISORY NOW IN EFFECT UNTIL 2 AM PDT SATURDAY FOR JOSHUA TREE NATIONAL PARK... THE WIND ADVISORY FOR JOSHUA TREE NATIONAL PARK HAS BEEN EXTENDED UNTIL 2 AM PDT SATURDAY. A DRY COLD FRONT WILL APPROACH AND THEN MOVE ACROSS JOSHUA TREE NATIONAL PARK THIS AFTERNOON AND TONIGHT. THIS WILL PRODUCE SOUTHWEST AND WEST WINDS OF 25 TO 35 MPH WITH GUSTS OF 40 TO 45 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. IN ADDITION...AREAS OF BLOWING DUST CAN BE EXPECTED TO CAUSE SUDDENLY REDUCED VISIBILITIES AT TIMES. MOTORISTS TRAVELING WITHIN THE PARK ARE ADVISED TO USE EXTRA CAUTION. $$ AZZ022>024-027-028-110945- /O.CON.KPSR.WI.Y.0025.081011T1700Z-081012T0100Z/ NORTHWEST MARICOPA COUNTY-GREATER PHOENIX AREA- SOUTHERN GILA COUNTY/TONTO NATIONAL FOREST FOOTHILLS- SOUTHWEST MARICOPA COUNTY-NORTHWEST AND NORTH CENTRAL PINAL COUNTY- INCLUDING THE CITIES OF...BUCKEYE...LAKE PLEASANT...MORRISTOWN... NEW RIVER...TONOPAH...WICKENBURG...CAREFREE...CAVE CREEK... CHANDLER...FOUNTAIN HILLS...GILBERT...GLENDALE...MESA...PEORIA... PHOENIX...SCOTTSDALE...SUN CITY...TEMPE...GLOBE...MIAMI... SAN CARLOS...AND SUPERIOR...ALSO INCLUDING APACHE...BARTLETT... CANYON...HORSESHOE...ROOSEVELT...AND SAGUARO LAKES...GILA BEND... APACHE JUNCTION...CASA GRANDE...COOLIDGE...AND FLORENCE 242 PM MST FRI OCT 10 2008 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM TO 6 PM MST SATURDAY FOR SOUTH-CENTRAL ARIZONA... A WIND ADVISORY REMAINS IN EFFECT FROM 10 AM TO 6 PM MST SATURDAY. A DRY COLD FRONT WILL MOVE ACROSS SOUTH-CENTRAL ARIZONA DURING THE DAY SATURDAY. THIS WILL PRODUCE SOUTHWEST AND WEST WINDS OF 25 TO 35 MPH WITH GUSTS OF 40 TO 45 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. IN ADDITION...AREAS OF BLOWING DUST CAN BE EXPECTED TO CAUSE SUDDENLY REDUCED VISIBILITIES AT TIMES. MOTORISTS...INCLUDING THOSE TRAVELING ALONG INTERSTATES 8 AND 10 AND HIGHWAY 85...ARE ADVISED TO USE EXTRA CAUTION. $$ NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT WEATHER.GOV/PHOENIX AJ
000 WWUS75 KPSR 110335 NPWPSR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PHOENIX AZ 835 PM MST FRI OCT 10 2008 CAZ030-032-033-111445- /O.EXT.KPSR.WI.Y.0026.000000T0000Z-081011T1500Z/ JOSHUA TREE NATIONAL PARK-RIVERSIDE COUNTY/EASTERN DESERTS- IMPERIAL COUNTY- INCLUDING THE CITIES OF...COTTONWOOD VISITOR CENTER...KEYS VIEW... LOST HORSE...CHIRIACO SUMMIT...DESERT CENTER...EAGLE MOUNTAIN... BRAWLEY...CALEXICO...EL CENTRO...GLAMIS...IMPERIAL... AND THE SALTON SEA 835 PM PDT FRI OCT 10 2008 ...WIND ADVISORY NOW IN EFFECT UNTIL 8 AM PDT SATURDAY... A STRONG DRY COLD FRONT WILL MOVE ACROSS IMPERIAL AND EASTERN RIVERSIDE COUNTIES TONIGHT. THIS WILL PRODUCE WEST TO SOUTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 40 OR 45 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. IN ADDITION...AREAS OF BLOWING SAND AND DUST CAN BE EXPECTED TO CAUSE SUDDENLY REDUCED VISIBILITIES AT TIMES. MOTORISTS... INCLUDING THOSE TRAVELING ALONG INTERSTATES 8 AND 10...ARE ADVISED TO USE EXTRA CAUTION. $$ AZZ022>024-027-028-111445- /O.CON.KPSR.WI.Y.0025.081011T1700Z-081012T0100Z/ NORTHWEST MARICOPA COUNTY-GREATER PHOENIX AREA- SOUTHERN GILA COUNTY/TONTO NATIONAL FOREST FOOTHILLS- SOUTHWEST MARICOPA COUNTY-NORTHWEST AND NORTH CENTRAL PINAL COUNTY- INCLUDING THE CITIES OF...BUCKEYE...LAKE PLEASANT...MORRISTOWN... NEW RIVER...TONOPAH...WICKENBURG...CAREFREE...CAVE CREEK... CHANDLER...FOUNTAIN HILLS...GILBERT...GLENDALE...MESA...PEORIA... PHOENIX...SCOTTSDALE...SUN CITY...TEMPE...GLOBE...MIAMI... SAN CARLOS...AND SUPERIOR...ALSO INCLUDING APACHE...BARTLETT... CANYON...HORSESHOE...ROOSEVELT...AND SAGUARO LAKES...GILA BEND... APACHE JUNCTION...CASA GRANDE...COOLIDGE...AND FLORENCE 835 PM MST FRI OCT 10 2008 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM TO 6 PM MST SATURDAY... A STRONG COLD FRONT WILL MOVE ACROSS SOUTH-CENTRAL ARIZONA SATURDAY MORNING. THIS WILL PRODUCE SOUTHWEST AND WEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 40 OR 45 MPH. AS THE COLD FRONT APPROACHES SATURDAY MORNING...GUSTY WINDS WILL INCREASE...WITH PEAK SPEEDS EXPECTED BY THE LATE MORNING HOURS. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. IN ADDITION...AREAS OF BLOWING DUST CAN BE EXPECTED TO CAUSE SUDDENLY REDUCED VISIBILITIES AT TIMES. MOTORISTS... INCLUDING THOSE TRAVELING ALONG INTERSTATES 8 AND 10 AND HIGHWAY 85...ARE ADVISED TO USE EXTRA CAUTION. $$ NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT WEATHER.GOV/PHOENIX
000 WWUS75 KPSR 111042 NPWPSR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PHOENIX AZ 342 AM MST SAT OCT 11 2008 AZZ022>024-027-028-111145- /O.CAN.KPSR.WI.Y.0025.081011T1700Z-081012T0100Z/ NORTHWEST MARICOPA COUNTY-GREATER PHOENIX AREA- SOUTHERN GILA COUNTY/TONTO NATIONAL FOREST FOOTHILLS- SOUTHWEST MARICOPA COUNTY-NORTHWEST AND NORTH CENTRAL PINAL COUNTY- INCLUDING THE CITIES OF...BUCKEYE...LAKE PLEASANT...MORRISTOWN... NEW RIVER...TONOPAH...WICKENBURG...CAREFREE...CAVE CREEK... CHANDLER...FOUNTAIN HILLS...GILBERT...GLENDALE...MESA...PEORIA... PHOENIX...SCOTTSDALE...SUN CITY...TEMPE...GLOBE...MIAMI... SAN CARLOS...AND SUPERIOR...ALSO INCLUDING APACHE...BARTLETT... CANYON...HORSESHOE...ROOSEVELT...AND SAGUARO LAKES...GILA BEND... APACHE JUNCTION...CASA GRANDE...COOLIDGE...AND FLORENCE 342 AM MST SAT OCT 11 2008 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN PHOENIX HAS CANCELLED THE WIND ADVISORY. ALTHOUGH WEST AND NORTHWEST WINDS ARE EXPECTED TO INCREASE ACROSS THE AREA AS A COLD FRONT PROGRESSES EAST TODAY...WIND GUSTS ARE LIKELY TO BE IN THE 30 TO 35 MPH RANGE FOR THE MOST PART. SINCE THIS IS LESS THAN ADVISORY CRITERIA...THE WIND ADVISORY HAS BEEN CANCELLED. HOWEVER...WIND GUSTS TO 35 MPH OR SO ARE STILL STRONG ENOUGH TO KICK UP AREAS OF BLOWING DUST...SO MOTORISTS ARE ADVISED TO USE EXTRA CAUTION TODAY. $$ CAZ030-032-033-111500- /O.CON.KPSR.WI.Y.0026.000000T0000Z-081011T1500Z/ JOSHUA TREE NATIONAL PARK-RIVERSIDE COUNTY/EASTERN DESERTS- IMPERIAL COUNTY- INCLUDING THE CITIES OF...COTTONWOOD VISITOR CENTER...KEYS VIEW... LOST HORSE...CHIRIACO SUMMIT...DESERT CENTER...EAGLE MOUNTAIN... BRAWLEY...CALEXICO...EL CENTRO...GLAMIS...IMPERIAL... AND THE SALTON SEA 342 AM PDT SAT OCT 11 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 AM PDT THIS MORNING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 AM PDT THIS MORNING. A COLD FRONT THAT HAS PUSHED EAST OF THE REGION HAS ALLOWED WINDS TO REMAIN QUITE STRONG ACROSS SOUTHEAST CALIFORNIA OVERNIGHT. WINDS WILL GRADUALLY DECREASE A BIT IN STRENGTH LATER THIS MORNING...BUT NOT BEFORE FURTHER GUSTS TO NEAR 40 MPH ARE RECORDED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. IN ADDITION...AREAS OF BLOWING SAND AND DUST CAN BE EXPECTED TO CAUSE SUDDENLY REDUCED VISIBILITIES AT TIMES. MOTORISTS...INCLUDING THOSE TRAVELING ALONG INTERSTATES 8 AND 10... ARE ADVISED TO USE EXTRA CAUTION. $$ NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT WEATHER.GOV/PHOENIX ESTLE
000 WWUS75 KPSR 111455 NPWPSR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PHOENIX AZ 755 AM MST SAT OCT 11 2008 CAZ030-032-033-111600- /O.EXP.KPSR.WI.Y.0026.000000T0000Z-081011T1500Z/ JOSHUA TREE NATIONAL PARK-RIVERSIDE COUNTY/EASTERN DESERTS- IMPERIAL COUNTY- INCLUDING THE CITIES OF...COTTONWOOD VISITOR CENTER...KEYS VIEW... LOST HORSE...CHIRIACO SUMMIT...DESERT CENTER...EAGLE MOUNTAIN... BRAWLEY...CALEXICO...EL CENTRO...GLAMIS...IMPERIAL... AND THE SALTON SEA 755 AM PDT SAT OCT 11 2008 ...WIND ADVISORY WILL EXPIRE AT 8 AM PDT THIS MORNING... THE WIND ADVISORY FOR PORTIONS OF SOUTHEASTERN CALIFORNIA WILL EXPIRE AT 8 AM PDT THIS MORNING. THE ADVISORY...WHICH INCLUDED JOSHUA TREE NATIONAL PARK...AS WELL AS IMPERIAL COUNTY...WILL EXPIRE AT 8 AM. BREEZY TO WINDY CONDITIONS ARE EXPECTED ACROSS SOUTHEASTERN CALIFORNIA THIS MORNING...INCLUDING THE IMPERIAL AND EL CENTRO AREAS AS JOSHUA TREE NATIONAL PARK. HOWEVER WIND SPEEDS SHOULD REMAIN BELOW WIND ADVISORY LEVELS AND AS SUCH...THE ADVISORY HAS BEEN ALLOWED TO EXPIRE. AT 4 AM THIS MORNING WINDS AT IMPERIAL GUSTED TO 48 MPH...HOWEVER AS OF 7 AM WINDS HAD DECREASED TO LESS THAN 20 MPH. $$ BRECKENRIDGE NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT WEATHER.GOV/PHOENIX
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Phoenix, AZ wrote its last area forecast discussion before this wind advisory went out at Oct 9, 8:35 PM PDT, 7 hours 11 minutes earlier.
Area forecast discussion, Oct 9, 8:35 PM PDT, 7 hours 11 minutes before
AREA FORECAST DISCUSSION...CORRECTED WWA SECTION NATIONAL WEATHER SERVICE PHOENIX AZ 835 PM MST THU OCT 9 2008 SOUTH-CENTRAL AND SOUTHWEST ARIZONA...AND SOUTHEAST CALIFORNIA FORECAST DISCUSSION .SYNOPSIS... A SIGNIFICANT COOLING TREND IS IN STORE FOR OUR REGION THIS WEEKEND AS A STRONG LOW PRESSURE SYSTEM MOVES THROUGH. WINDS WILL BEGIN TO INCREASE TODAY...WITH BREEZY CONDITIONS IN THE AFTERNOON...BECOMING BREEZY TO WINDY FOR FRIDAY AND SATURDAY. THE STRONGEST WINDS WILL OCCUR ACROSS THE MOUNTAINS EAST OF PHOENIX ON SATURDAY WHERE THERE WILL ALSO BE INCREASED CHANCES FOR PRECIPITATION. HIGH TEMPERATURES WILL BE COOLEST ON SATURDAY WITH MOST AREAS IN THE 60S AND 70S. LOWS SUNDAY MORNING WILL BE IN THE 40S AND 50S. A WEAK HIGH PRESSURE SYSTEM WILL BEGIN TO BUILD IN ON SUNDAY AND REMAIN THROUGH THE WEEK RESULTING IN QUIET AND SLOWLY WARMING WEATHER. && .DISCUSSION... CLEAR SKIES WERE NOTED ACROSS THE FORECAST AREA (SOUTHEAST CA TO SOUTH CENTRAL AZ) THIS EVENING. NO WEATHER PROBLEMS FORESEEN THROUGH FRIDAY MORNING. OTHERWISE...A LARGE COLD LOW PRESSURE SYSTEM CONTINUED TO DEVELOP OVER THE PACIFIC NORTHWEST THIS EVENING. THIS SYSTEM IS STILL EXPECTED TO PLUNGE SOUTH INTO SOUTHWEST NEVADA BY LATE FRIDAY NIGHT. MODELS FORECAST VERY STRONG 500 MB HEIGHT FALLS...150 METER 12 HR FALLS OVER FAR NORTHWEST AZ BY 12Z SAT...WITH 110 METER FALLS OVER NORTH CENTRAL AZ BY 18Z SAT. HEIGHT FALLS OF THIS MAGNITUDE PORTEND STRONG VERTICAL MOTION/COLD ADVECTION RESULTING IN VERY WINDY CONDITIONS. WIND GUSTS COULD PEAK TO NEAR 40 MPH IN SOUTHEAST CA AND THE COLORADO RIVER VALLEY LATE FRIDAY NIGHT...SPREADING WEST INTO SOUTH CENTRAL AZ (INCLUDING PHOENIX) BY SATURDAY MORNING. A WIND ADVISORY IS CURRENTLY POSTED SATURDAY FOR THE MOUNTAIN AND MOUNTAIN VALLEYS OF SOUTHERN GILA COUNTY (ZONE 24) WHERE GUSTS TO 50 ARE POSSIBLE. ONE QUESTION IS...WILL THERE BE ANY RAINFALL IN SOUTH CENTRAL AZ (PHOENIX EASTWARD) WITH THE COLD FRONT. CURRENT HURRICANE NORBERT...370 MILES SOUTHWEST OF THE BAJA TIP AT 03Z...HAD SLOWLY SPREAD TROPICAL MOISTURE INTO NORTHWEST MEXICO THE PAST FEW DAYS. 00Z FRI TUCSON BALLOON SOUNDING SHOWED A SLIGHT INCREASE IN LOW LEVEL MOISTURE...BUT NOT SIGNIFICANT YET. ON THE OTHER HAND... THE HERMOSILLO BASED GPS PRECIP WATER (PW) SOUNDER HAS SHOWN A FLAT-LINING OF PW THE PAST 24 HOURS...AROUND 1.10 INCHES. THIS IN CONTRAST TO THE TUCSON SOUNDING PW OF 0.68 INCHES THIS EVENING. MODELS SHOW THAT STRONG 500 MB HEIGHT FALLS OVER NORTHWEST AZ LATE FRI NIGHT/SAT MORNING WILL PROMOTE INCREASING AGEOSTROPHIC 850/700 MB WINDS...CALCULATED FROM THE SOUTHEAST AT 10 TO 15 KNOTS. THEREFORE...NORTHWEST MEXICO MOISTURE COULD FLOW INTO THE COLD FRONT...TOWARD SOUTH CENTRAL AZ FOR A BRIEF 2 TO 4 HOUR PERIOD SATURDAY MORNING. A SLIGHT CHANCE OF SHOWERS WILL CONTINUE SATURDAY FROM PHOENIX EASTWARD. OTHERWISE CURRENT FORECASTS LOOK OK. NO UPDATES PLANNED. PREVIOUS DISCUSSION BELOW STILL APPLIES. PREVIOUS DISCUSSION... FRIDAY NIGHT A STRONG COLD FRONT WILL ENTER THE NW CORNER OF OUR CWA AND PUSH ACROSS MOST OUR CWA BY 18Z SAT. STRONG WINDS WILL DEVELOP AHEAD OF THE SYSTEM WITH THE NAM/GFS INDICATING A 70KT H7 JET. WILL ISSUE A WINDY ADVISORY FOR SRN GILA COUNTY FROM 8AM THROUGH 5PM SAT. BEST AREA/TIME FOR PRECIP WILL BE ACROSS SRN GILA COUNTY SAT MORNING AS MOISTURE FLUX PEAKS DUE TO SLIGHT BACKING OF THE STRONG SLY FLOW ALLOWING SOME MOISTURE TO BE PULLED WESTWARD. BY SAT AFTERNOON CF WILL BE PUSHING THE MOISTURE PLUME EAST AND WILL BEGIN TO TAPER DOWN POPS. NOT EXPECTING TO SEE MUCH IF ANY PRECIP ACROSS PHX...WITH THE EAST VALLEY MORE LIKELY TO SEE ANY SHOWERS. MUCH DRIER AIR WILL SPREAD IN BEHIND THE FRONT DURING THE AFTERNOON HOURS SAT WITH NO PRECIP FOR EL CENTRO/YUMA AREAS. CONDITIONS FOR A RED FLAG WARNING ARE CURRENTLY BORDERLINE AND WILL THEREFORE HOLD OFF ON ISSUING ANY HEADLINE FIRE WX PRODUCTS. SIGNIFICANTLY COOLER TEMPS EXPECTED SATURDAY AS THE TIMING OF THE CF PASSAGE WILL STRONGLY INHIBIT TYPICAL DIURNAL WARMING. BROUGHT MAX TEMPS DOWN A FEW DEGREES...INTO THE MID 60S TO MID 70S...FROM PREVIOUS FORECAST AND THIS MAY STILL BE GENEROUS. BY SUNDAY MORNING COLD AIRMASS SETTLES IN AND WINDS SHARPLY WEAKEN. WITH A CLEAR SKY EXPECTED CONDITIONS WILL BE FAVORABLE FOR STRONG RADIATIONAL COOLING RESULTING IN LOWS IN THE 40S AND 50S. NOT A BIG CHANGE IN TEMPERATURES FROM SAT TO SUN AS AIRMASS WILL BE SLOW TO RECOVER. SOME MODEST WARMING THEN TAKES PLACE THROUGH THE REMAINDER OF THE WEEK AS HEIGHTS SLOWLY INCREASE. MODELS INDICATING THAT SOME RESIDUAL ENERGY/WEAK TROUGHING WILL REMAIN OVER THE REGION THROUGH THE WEEK. WILL HOLD ON TO A DRY FORECAST FOR NOW BUT WE MAY EVENTUALLY SEE SOME SHOWERS OVER ERN AZ LATER IN THE WEEK. && .AVIATION... SOUTHEAST CA AND THE COLORADO RIVER VALLEY...INCLUDING KIPL...KNYL AND KBLH... CLEAR SKIES AND LIGHT SOUTHWEST WIND UNDER 12 KNOTS IS EXPECTED THROUGH 16Z FRI. HOWEVER...A STRONG SOUTHWARD MOVING COLD FRONT...NEAR LAS VEGAS BY 18Z FRI...WILL RESULT IN GUSTY SOUTHWEST SURFACE WINDS IN THE 15 TO 25 KNOT RANGE BETWEEN 16Z FRI AND 03Z SAT. MOSTLY CLEAR SKIES ARE ALSO EXPECTED THROUGH FRIDAY EVENING. SOUTH CENTRAL AZ INCLUDING KPHX AND KIWA AIRFIELDS... CLEAR SKIES AND LIGHT WIND (UNDER 10 KNOTS) ARE EXPECTED THROUGH 16Z FRI. HOWEVER...AN APPROACHING DRY COLD FRONT WILL PRODUCE 24 KNOT SOUTHWEST WINDS IN THE 1 TO 2 THOUSAND FOOT LAYER...WITH THE POSSIBILITY OF LOW LEVEL WIND SHEAR FROM 11Z TO 16Z FRI AT KPHX AND KIWA AIRPORTS. AFTER 16Z FRI...INCREASING SURFACE WINDS 10 TO 20 KNOTS...AND GUSTY...WILL DEVELOP THROUGH 02Z SAT. MOSTLY CLEAR SKIES ARE ALSO FORECAST THIS PERIOD. AVIATION DISCUSSION NOT UPDATED FOR AMENDED TAFS. && .FIRE WEATHER... SATURDAY THROUGH MONDAY... DEEP UPPER LOW PRESSURE SYSTEM WILL GIVE WINDY WEATHER TO ALL FIRE WX ZONES ON SATURDAY...AND THERE WILL BE A SLIGHT CHANCE OF SHOWERS OVER SCNTRL AZ FRIDAY EVENING THROUGH SATURDAY...ESPECIALLY HIGHER TERRAIN. MEANWHILE...WITH DRIER AIR WRAPPING INTO THE REGION FROM THE SW BY SATURDAY...HUMIDITIES AND WINDS COULD REACH CRITICAL THRESHOLDS FOR A FEW HOURS SATURDAY AFTN/EARLY EVENING...MAINLY OVER SCNTRL AZ DESERTS. LATER SHIFTS WILL NEED TO ASSESS THE POSSIBLE NEED FOR A FIRE WEATHER WATCH THIS AREA. LESS WIND EXPECTED ON SUNDAY AS THE UPPER LOW GRADUALLY WEAKENS...BUT STILL COULD SEE SOME GUSTS NEAR 25 MPH. BY MONDAY...GENERALLY CLEAR SKIES AND MUCH LESS WIND WILL BE THE RULE ACROSS THE AREA UNDER HIGHER PRESSURE ALOFT. && .PSR WATCHES/WARNINGS/ADVISORIES... AZ...WIND ADVISORY FROM 8 AM TO 5 PM MST SATURDAY FOR AZZ024. CA...NONE. && NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT WEATHER.GOV/PHOENIX DISCUSSION...VASQUEZ/INIGUEZ AVIATION...VASQUEZ FIRE WEATHER...ESTLE
Hazardous weather outlook, Oct 9, 5:48 PM PDT, 9 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PHOENIX AZ 548 PM MST THU OCT 9 2008 AZZ021>023-026>028-101300- WEST CENTRAL DESERTS-NORTHWEST MARICOPA COUNTY-GREATER PHOENIX AREA- SOUTHWEST DESERTS-SOUTHWEST MARICOPA COUNTY- NORTHWEST AND NORTH CENTRAL PINAL COUNTY- 548 PM MST THU OCT 9 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH-CENTRAL ARIZONA...SOUTHWEST ARIZONA AND WEST-CENTRAL ARIZONA. .TONIGHT AND FRIDAY NO WEATHER HAZARDS ARE EXPECTED AT THIS TIME. .SATURDAY THROUGH WEDNESDAY SATURDAY... A VERY STRONG PACIFIC COLD FRONT WILL MOVE QUICKLY INTO ARIZONA EARLY SATURDAY. INCREASING WIND IS EXPECTED SATURDAY...WITH GUSTS TO NEAR 40 MPH BY MID MORNING ACROSS A LARGE PART OF SOUTH CENTRAL ARIZONA. THIS INCLUDES THE GREATER PHOENIX AREA...GILA BEND... BOUSE...TACNA...WICKENBURG...AND CASA GRANDE. AREAS OF DENSE BLOWING DUST CAN ALSO EXPECTED THROUGHOUT THE DAY. SUNDAY THROUGH WEDNESDAY... NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT WEATHER.GOV/PHOENIX AZZ020-025-CAZ030>033-101300- LOWER COLORADO RIVER VALLEY AZ-YUMA/MARTINEZ LAKE AND VICINITY- JOSHUA TREE NATIONAL PARK-LOWER COLORADO RIVER VALLEY CA- RIVERSIDE COUNTY/EASTERN DESERTS-IMPERIAL COUNTY- 548 PM MST THU OCT 9 2008 /548 PM PDT THU OCT 9 2008/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EXTREME SOUTHWEST ARIZONA...EXTREME WEST-CENTRAL ARIZONA...EXTREME SOUTHEAST CALIFORNIA AND SOUTHEAST CALIFORNIA. .TONIGHT AND FRIDAY... NO WEATHER HAZARDS ARE EXPECTED AT THIS TIME. .SATURDAY THROUGH WEDNESDAY... SATURDAY...A VERY STRONG PACIFIC COLD FRONT WILL MOVE QUICKLY INTO SOUTHEAST CALIFORNIA FRIDAY NIGHT AND EARLY SATURDAY. STRONG WINDS ARE EXPECTED AFTER FRIDAY MIDNIGHT...CARRYING INTO SATURDAY MORNING. WIND GUSTS TO NEAR 40 MPH WILL DEVELOP ACROSS A LARGE PART OF SOUTHEAST CALIFORNIA AND THE COLORADO RIVER. THIS INCLUDES JOSHUA TREE NATIONAL PARK...THE IMPERIAL VALLEY OF CALIFORNIA...THE SALTON SEA...AND THE LENGTH OF THE COLORADO RIVER FROM PARKER TO YUMA. LARGE AREAS OF BLOWING DUST AND SAND ARE ALSO POSSIBLE FROM LATE FRIDAY NIGHT THROUGH SATURDAY AFTERNOON. .SUNDAY THROUGH WEDNESDAY... NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT WEATHER.GOV/PHOENIX AZZ024-101300- SOUTHERN GILA COUNTY/TONTO NATIONAL FOREST FOOTHILLS- 548 PM MST THU OCT 9 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST-CENTRAL ARIZONA. .TONIGHT AND FRIDAY... NO WEATHER HAZARD ARE EXPECTED. .SATURDAY THROUGH WEDNESDAY... SATURDAY...A WIND ADVISORY IS POSTED FOR SATURDAY. SOUTHWEST WIND GUSTS IN THE 40 TO 50 MPH RANGE ARE EXPECTED TO DEVELOP BY EARLY SATURDAY MORNING AND CONTINUE THROUGH EVENING. A VERY STRONG PACIFIC COLD FRONT WILL MOVE QUICKLY INTO ARIZONA. .SUNDAY THROUGH WEDNESDAY... NO WEATHER HAZARDS ARE IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT WEATHER.GOV/PHOENIX
The office that day
Everything else NWS Phoenix, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 10, 4:20 AM PDT | Fire Weather Watch | PSR | Imperial, Riverside, San Bernardino | 11 hr |
| Oct 10, 4:20 AM PDT | Red Flag Warning | PSR | Riverside, San Bernardino | 17 hr |
Nearby
Wind Advisories in California, 2008Every wind advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.